Reactions 1680, p228 - 2 Dec 2017 Myopathy and hyperglycaemia: case report A 64-year-old man developed hyperglycaemia and myopathy during treatment with methylprednisolone and prednisone, respectively [not all durations of treatments to reactions onsets stated]. The man, who was diagnosed with eosinophilic granulomatosis with polyangiitis, started receiving treatment with oral prednisone 60mg daily. Within 3 days, he developed new weakness in the proximal legs, which was consistent with glucocorticoid related myopathy. His previous symptoms of granulomatosis with polyangiitis flared, hence the dose of prednisone was tapered to 40mg daily. Additionally, he also received treatment with IV methylprednisolone 500mg for three days. Subsequently, he developed glucocorticoid induced hyperglycaemia. The man was treated with cyclophosphamide [outcomes not stated]. Author comment: "Within 3 days, new weakness developed in the proximal legs; glucocorticoid related myopathy was considered". "[G]lucocorticoid-induced hyperglycemia". Palamara K, et al. Case 32-2017: A 64-year-old man with dyspnea, wheezing, headache, cough, and night sweats. New England Journal of Medicine 377: 1569-1578, No. 16, 19 Oct 2017. Available from: URL: http://doi.org/10.1056/ NEJMcpc1703513 - USA 803284639 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud